Hail, Dale
- When
- May 30, 1:15 PM EST
- Where
- Dale County, Daleville
- Measured
- 0.75 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 31.300, -85.717
Dime size hail just north of Cairns Army Air Field. Reported by a Dothan TV meteorologist.
2 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at May 30, 8:40 AM EST, 4 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 940 AM EDT THU MAY 30 2002 CURRENTLY: WATER VAPOR IMAGERY SHOWS MID/UPPER LOW SPINNING OVER NRN LA AS IT CONTINUES ITS SWD MOTION. SEVERAL SHORT WAVES ROTATING AROUND BASE OF LOW OVER SRN LA/MS/AL. BAND OF ACTIVE CONVECTION ASSOCIATED W/ LEAD SHORT OVER SE MS/SW AL/ADJACENT GULF WATERS MOVING EWD TOWARD EXTREME WRN FL PNHDL. LOW CIRCULATION OFF NE FL/SE GA COAST W/ CONVECTION ON ITS E SIDE. IT IS ADVECTING LOW CLOUDS INTO OUR ERN ZONES W/ FOG REPORTED AT VLD. OVER WRN ZONES, SKIES WERE M/SUNNY. 12Z TLH SOUNDING WAS RATHER MOIST/UNSTABLE W/ 1.43 PWAT, LI -7 & CAPE 3659 J/KG (UNMODIFIED). WINDS VEERED FROM E-SE BELOW 850 MB TO S-SW & WERE LIGHT. TEMPS WERE IN THE 70S W/ DEW PTS IN THE 60S. PUBLIC FCST: FCST CHALLENGE WILL BE COVERAGE OF CONVECTION TODAY. AGREE W/ PREVIOUS FCSTR THAT BEST CHANCES OF SHWRS/TSTMS WILL BE OVER SE AL/ERN PNHDL ZONES WHERE BOUNDARY INTERACTIONS FROM ONGOING CONVECTION & SEA BREEZE WILL FOCUS ACTIVITY. GOOD CHANCE (50%) POPS ARE JUSTIFIED HERE. FOR GA/BIG BEND ZONES, 30-40% POPS FOR AFTN CONVECTION AS E COAST & GULF SEA BREEZES COLLIDE. CANNOT RULE OUT ISOLATED PULSE SEVERE STORM DUE TO INSTABILITY/COOLER TEMPS ALOFT & WILL BE ADDRESSED IN A HWO UPDATE LATE THIS MORNING. WILL ISSUE UPDATED ZONE PACKAGE TO REMOVE MORNING WORDING & ADJUST POPS. TEMPS & WINDS MAY NEED TWEAKING AS WELL. FIRE WEATHER: NO CONCERNS. MARINE: LOOSE PRESSURE GRADIENT PERSISTS W/ LIGHT & VRBL WINDS EXPECTED OVER THE COASTAL WATERS. EXCEPTION WILL BE NEAR THE COAST W/ ONSHORE WINDS AS GULF SEA BREEZE KICKS IN. NO SIG CHANGES OR HIGHLIGHTS. .TLH... .AL...NONE. .GA...NONE. .FL...NONE. MAJ
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-302100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 1100 AM EDT THU MAY 30 2002 ...A FEW STRONG STORMS POSSIBLE THIS AFTERNOON... A BAND OF SHOWERS AND THUNDERSTORMS OVER SOUTHWEST ALABAMA EXTENDING INTO THE GULF IS ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE. THIS DISTURBANCE WILL MOVE EAST TOWARD THE TRI-STATE REGION THIS AFTERNOON. THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE OVER PORTIONS OF SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE WHERE STORM OUTFLOW BOUNDARIES COLLIDE WITH THE GULF SEA BREEZE THIS AFTERNOON. OVER SOUTHWEST GEORGIA AND THE FLORIDA BIG BEND...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP BY MID-AFTERNOON AS THE GULF AND EAST COAST SEA BREEZES MOVE INLAND AND INTERACT WITH THE DISTURBANCE ALOFT. SUFFICIENT INSTABILITY...MOISTURE AND COOL AIR ALOFT WILL ALLOW A FEW OF THESE STORMS TO APPROACH SEVERE LIMITS WITH HAIL AND DAMAGING WINDS THE MAIN THREATS. WITH WEAK STEERING WINDS ALOFT...STORMS WILL BE SLOW MOVERS WITH LOCALLY HEAVY RAINFALL POSSIBLE. THE SHOWERS AND STORMS WILL LINGER INTO THE EVENING HOURS. ALTHOUGH SPOTTER ACTIVATION IS NOT EXPECTED...SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR THE WEATHER THIS AFTERNOON AND EVENING. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. MAJ
The national radar mosaic for the moment the first event began.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
Dime size hail just north of Cairns Army Air Field. Reported by a Dothan TV meteorologist.
Golfball size hail on U.S. Highway 27 near the Dale-Henry county line. Reported by the Dale County Sheriff.
Downed trees and power lines on U.S. Highway 27 near the Dale-Henry county line.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2002Every state in 2002This day in weather historyWarnings in Alabama, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5294852, 5294853, 5294854.